Lightning, Escambia
- When
- April 27, 12:00 PM CST
- Where
- Escambia County, Brewton Muni Arpt
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 31.050, -87.070
Lightning struck the runway at Brewton Airport causing damaging.
Lightning struck the runway at Brewton Airport.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
Lightning struck the runway at Brewton Airport.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 27, 11:57 AM CST, 3 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1257 PM CDT MON APR 27 2015
.AVIATION...
UPDATE FOR 27.18Z...LINE OF SEVERE THUNDERSTORMS HAS WEAKENED
SIGNIFICANTLY PER MESOSCALE MODEL CALCULATIONS. WE HAVE UPDATED TAFS
FOR WEAKENING CONVECTION AND LESS IN THE NEAR TERM THIS AFTERNOON.
MOST OF THE CONVECTION IS OVER THE GULF. ANOTHER ROUND OF CONVECTION
IS POSSIBLE AROUND 02Z TO 03Z THIS EVENING.
77/BD
&&
.PREV DISCUSSION... /ISSUED 1044 AM CDT MON APR 27 2015/
AVIATION...
UPDATE OF 27.15Z...LINE OF SEVERE THUNDERSTORMS WILL ARRIVE IN OUR
REGION AROUND 18Z. TERMINAL DOPPLER AT NEW ORLEANS INDICATES VERY
STRONG INBOUND VELOCITIES EXCEEDING 50 KNOTS...HOWEVER...MESOSCALE
MODEL OUTPUTS INDICATE WEAKENING OF THE CONVECTIVE WINDS TO AROUND
35 KNOTS BY THE TIME OF ARRIVAL HERE. HAVE UPDATED TAFS FOR ARRIVAL
ALONG A LINE FROM BFM TO MOB TO BUTLER ALABAMA AROUND 17Z AND ALONG
A LINE FROM PNS TO CAMDEN ALABAMA AROUND 18Z. MOST OF THE HIGHER
REFLECTIVITY IN THE RADAR DATA...INDICATING THE REGION OF HIGHER
SURFACE WIND IS SHIFTING SOUTH AS THE MESOSCALE CONVECTIVE SYSTEM
MOVES EAST 45 TO 50 KNOTS. HOWEVER...NETWORK RADAR ALSO INDICATES
THERE IS A REGION OF GUSTY WINDS AS INDICATED IN OUR TAFS BEHIND THE
SQUALL LINE.
PREV DISCUSSION... /ISSUED 517 AM CDT MON APR 27 2015/
.HEAVY RAINFALL AND A FEW STRONG TO SEVERE STORMS POSSIBLE ACROSS
PORTIONS OF THE REGION THROUGH TUESDAY...
SHORT TERM...(TODAY THROUGH WEDNESDAY)...FOR TODAY THROUGH
TONIGHT...AREA SURFACE OBSERVATIONS SHOW A COLD FRONT SINKING
SOUTHWARD TOWARD COASTAL PORTIONS OF SOUTHEAST MS...SOUTHWEST AL AND
THE NORTHWEST FLORIDA PANHANDLE EARLY THIS MORNING. AREAS OF FOG...
SOME OF WHICH HAS BEEN LOCALLY DENSE HAS DEVELOPED NEAR THE COAST
AHEAD OF THE APPROACHING FRONT. OBSERVATIONS SHOW COOLER
TEMPERATURES AND LOWER DEWPOINTS MOVING THROUGH INTERIOR PORTIONS OF
THE REGION BEHIND THE FRONT. AREA RADARS CONTINUE TO SHOW QUIET
CONDITIONS OVER THE FORECAST AREA EARLY THIS MORNING...BUT NUMEROUS
SHOWERS AND THUNDERSTORMS CAN BE SEEN WELL OFFSHORE OVER THE
NORTH CENTRAL GULF WATERS WITHIN AN AXIS OF VERY MOIST AIR.
A DEEP MID LEVEL LOW PRESSURE SYSTEM LOCATED IN THE VICINITY OF
EASTERN NEW MEXICO AND WEST TEXAS EARLY THIS MORNING IS FORECAST TO
SLOWLY SPIN IN THE VICINITY OF WEST TEXAS TODAY BEFORE GRADUALLY
MOVING EAST TOWARD NORTHERN TEXAS AND SOUTHERN OKLAHOMA TONIGHT. AN
AREA OF SURFACE LOW PRESSURE IS FORECAST TO MEANWHILE DEEPEN NEAR
THE SOUTHERN TEXAS COAST THIS MORNING BEFORE LIFTING ACROSS THE
NORTHWESTERN GULF OF MEXICO THROUGH THE DAY TODAY AND THEN EASTWARD
TOWARD SOUTHERN LOUISIANA TONIGHT. THOUGH THERE HAS BEEN SOME SPREAD
IN THIS MORNING'S MODEL GUIDANCE...THERE IS SOME AGREEMENT THAT A
SHORTWAVE TROUGH WILL EJECT EASTWARD FROM EAST TEXAS TOWARD THE
LOWER MISSISSIPPI VALLEY AND THE CENTRAL GULF COAST REGION THIS
AFTERNOON...AS RICH DEEP LAYER MOISTURE WITH PWATS OF 1.7 TO 1.9
INCHES OVER THE NORTH CENTRAL GULF LIFTS NORTHWARD TOWARD COASTAL
PORTIONS OF OUR FORECAST AREA THIS AFTERNOON. WHILE GENERALLY DRY
CONDITIONS SHOULD PERSIST THROUGH MID-MORNING...WE EXPECT A GRADUAL
INCREASE IN COVERAGE OF SHOWERS AND PERHAPS A FEW THUNDERSTORMS NEAR
COASTAL PORTIONS OF THE FORECAST AREA LATE THIS MORNING INTO EARLY
AFTERNOON. A POTENTIAL MCS MAY DEVELOP ACROSS CENTRAL AND SOUTHERN
PORTIONS OF LA AND SOUTHWEST MS THIS AFTERNOON...WHILE ADDITIONAL
SCATTERED TO NUMEROUS SHOWERS COULD DEVELOP WITHIN THE PLUME OF
MOISTURE ACROSS MAINLY CENTRAL AND SOUTHERN PORTIONS OF OUR FORECAST
AREA THROUGH THE AFTERNOON HOURS. DEEP LAYER SHEAR WILL REMAIN QUITE
STRONG ACROSS OUR FORECAST AREA THIS AFTERNOON...WITH FORECAST
SOUNDINGS INDICATING 45-55 KNOTS IN THE 0-6 KM LAYER. INSTABILITY IS
OVERALL PROGGED TO REMAIN FAIRLY LOW TODAY ...THOUGH 200-600 J/KG OF
MLCAPE COULD DEVELOP ACROSS COASTAL AREAS THIS AFTERNOON...SO WILL
RETAIN MENTION OF A FEW STRONG TO SEVERE STORMS ACROSS THIS REGION.
DAMAGING WINDS WILL BE THE PRIMARY HAZARD...BUT MARGINALLY SEVERE
HAIL AND AN ISOLATED TORNADO SPIN UP CANNOT BE RULED OUT.
DEEP MOISTURE MAY REMAIN ENTRENCHED OVER SOUTHERN PORTIONS OF THE
FORECAST AREA TONIGHT IN ADVANCE OF THE APPROACHING LOW PRESSURE
SYSTEM...WITH PWATS POTENTIALLY AS HIGH AS 1.75 TO 2 INCHES NEAR THE
COAST. THE GFS AND ECMWF IN PARTICULAR HAVE SIGNALED AT A HEAVY RAIN
EVENT DEVELOPING FROM SOUTHERN PORTIONS OF THE CWFA INTO THE
NORTHERN GULF OVERNIGHT AS DEEP MOISTURE AND LIFT SPREADS ACROSS THE
REGION. CONSIDERING THE MOISTURE AVAILABLE TO THE SOUTH...THE
STRENGTH OF THE STORM SYSTEM TO THE WEST...AND RECENT HEAVY RAINS
NEAR THE COAST...WE HAVE OPTED TO ISSUE A FLASH FLOOD WATCH
GENERALLY SOUTH OF A WIGGINS...CITRONELLE...CRESTVIEW LINE THROUGH
18Z TUESDAY GIVEN POSSIBLE 2-4 INCH AND LOCALLY HIGHER RAINFALL
TOTALS NEAR THE COAST. A FEW STRONG STORMS WILL REMAIN POSSIBLE NEAR
THE COAST THROUGH TONIGHT AS DEEP LAYER SHEAR REMAINS STRONG AND
MLCAPE VALUES UP TO 500 J/KG MAY BE AVAILABLE TO WORK WITH. /21
TUESDAY THROUGH WEDNESDAY...AN UPPER LOW MOVES FROM OVER THE
SOUTHERN PLAINS TO OVER THE EASTERN CONUS...OPENING AS IT MOVES EAST
OF THE MISS RIVER DUE TO MORE UPPER ENERGY DIVING SOUTH OVER THE
GREAT LAKES. THE SURFACE LOW FORMED BY THE PLAINS LOW MOVES
EAST...FROM OFF THE LA COAST EAST-NORTHEAST OVER THE NORTHERN GULF
COAST TO OVER THE CAROLINA COAST. WITH THE PATH OF THE SURFACE LOW
SHIFTING NORTHWARD A BIT(BASICALLY OVER THE COAST AS IT PASSES OVER
THE FA TUESDAY)...THE RISK FOR SEVERE WEATHER SHIFTS NORTH...AND IN
THIS CASE...AFFECTS MAINLY THE COASTAL COUNTIES OF THE FA DURING THE
DAY TUESDAY'S GUIDANCE IS ADVERTISING THE COASTAL COUNTIES SEEING A
WARM FRONT START TO MOVE INLAND...BRINGING INSTABILITY (2000-3000J/KG
ON THE MODEL SOUNDINGS) AND HELICITY (100-200M^2/S^2)FOR SUPERCELLS
TO FORM OVER THE COASTAL COUNTIES...A BIT FARTHER INLAND OVER
PORTIONS OF THE FA EAST OF I65. DAMAGING WINDS...HAIL...MAYBE A TOR.
AS ANY CELLS BECOME DISCONNECTED FARTHER INLAND...THE RISK
DECREASES...WITH HAIL THE MAIN THREAT. ALSO...BEFORE THE WARM FRONT
MOVES INLAND TUESDAY...A RISK OF TRAINING OVERRUNNING CELLS
STRETCHES THE CHANCE OF FLOODING INTO TUESDAY.
TUESDAY NIGHT THROUGH WEDNESDAY...AS THE SURFACE LOW MOVES EAST OF
THE FA...THE RAIN CHANCE CONTINUES...MAINLY OVER NORTHERN REGIONS OF
THE FA TUESDAY NIGHT DUE TO POST SYSTEM NORTHERLY COOL SURGE. THIS
SURGE BRINGS IN TEMPS WELL BELOW SEASONAL OVER THE FA...10 DEGREES
BELOW SEASONAL FOR WEDNESDAY.
LONG TERM...(WEDNESDAY NIGHT ON)...WEDNESDAY NIGHT THROUGH
FRIDAY NIGHT...THE UPPER ENERGY DIVING SOUTH OVER THE GREAT LAKES
COMBINES WITH THE SYSTEM CAUSING THE WEATHER IN THE SHORT
TERM...KEEPING THE FA UNDER NORTHERLY FLOW THROUGH THIS SECTION OF
THE FORECAST. THE RESULT IS TEMPS 5 TO 10 DEGREES BELOW SEASONAL.
UPPER 40S TO LOW 50S OVERNIGHT AND DAYTIME HIGHS IN THE 70S.
SATURDAY THROUGH MONDAY...AS THE UPPER ENERGY MOVES OFF...A SURFACE
RIDGE MOVES EAST...FROM OVER THE MISS RIVER TO OFF THE EAST COAST BY
MONDAY. A SURFACE RIDGE IS LEFT STRETCHING WEST OVER THE
SOUTHEASTERN CONUS...BRINGING BACK THE GULF MOISTURE AND ALLOWING
TEMPS TO MODERATE BACK UP TO A BIT ABOVE SEASONAL THROUGH THE
WEEKEND.
MARINE...A WEAK FRONT WILL STALL OVER THE COASTAL WATERS THIS
MORNING WITH OFFSHORE FLOW OVER PROTECTED WATERS AND ONSHORE SOUTH.
THIS FLOW WILL BECOME EASTERLY AND INCREASE ON TODAY AS AN AREA OF
LOW PRESSURE DEVELOPS TO THE WEST ALONG THE NORTHERN GULF COAST AND
MOVES EAST THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS WILL INCREASE
IN COVERAGE TODAY AND WILL CONTINUE THROUGH MIDWEEK AS THIS SYSTEM
APPROACHES FROM THE WEST. A FEW STRONG TO SEVERE THUNDERSTORMS WITH
LOCALLY HEAVY RAIN WILL BE POSSIBLE TODAY THROUGH TUESDAY. A STRONG
WEST TO NORTHWEST FLOW WILL DEVELOP IN THE WAKE OF THIS SYSTEM BY
EARLY WEDNESDAY AND CONTINUE THROUGH THURSDAY AFTERNOON. A LIGHT
NORTHERLY FLOW WILL DEVELOP LATE IN THE WEEK AND CONTINUE THROUGH
EARLY SATURDAY FOLLOWED BY A LIGHT SOUTHERLY DEVELOPING OVER THE
WEEKEND. /21
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 80 65 79 56 70 / 60 80 60 20 20
PENSACOLA 80 68 77 59 73 / 60 80 70 20 20
DESTIN 79 69 76 63 75 / 50 80 60 20 20
EVERGREEN 79 61 74 58 71 / 20 60 60 40 30
WAYNESBORO 77 58 71 53 68 / 40 70 60 40 30
CAMDEN 78 58 71 57 70 / 20 50 60 60 30
CRESTVIEW 83 64 75 60 76 / 40 80 60 30 30
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR LOWER BALDWIN-
LOWER MOBILE-UPPER BALDWIN-UPPER MOBILE.
FL...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR COASTAL ESCAMBIA-
COASTAL OKALOOSA-COASTAL SANTA ROSA-INLAND ESCAMBIA-INLAND
OKALOOSA-INLAND SANTA ROSA.
MS...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR GEORGE-STONE.
GM...NONE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 735 AM CDT MON APR 27 2015 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-281245- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 735 AM CDT MON APR 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS WILL DAMPEN AREA COASTAL WATERS...WITH A WATERSPOUT OR TWO POSSIBLE. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND STRENGTHEN LATER TODAY INTO TONIGHT. DAMAGING WINDS...AND LARGE HAIL ARE THE PRIMARY THREATS...MAINLY OVER COASTAL AREAS. ALSO...WITH A BOUNDARY STALLED ALONG THE COAST...TRAINING THUNDERSTORMS MAY CAUSE FLOODING TO AREA COASTAL COUNTIES LATER TODAY INTO TUESDAY. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL BE ONGOING. A WARM FRONT IS EXPECTED TO MOVE INLAND DURING THE DAY...SPREADING THE RISK OF SEVERE WEAKER OVER THE SOUTHERN THIRD OF THE AREA. DAMAGING WINDS...LARGE HAIL AND A TORNADO REMAIN POSSIBLE. ALSO...TRAINING THUNDERSTORMS IN THE MORNING MAY CONTINUE TO CREATE LOCALIZED FLOODING CONDITIONS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SUNDAY. GMZ630>635-650-655-670-675-281245- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 735 AM CDT MON APR 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS LATER TODAY THROUGH TONIGHT. WATERSPOUTS ARE POSSIBLE THIS MORNING...WITH STRONG THUNDERSTORMS WINDS AND LOCALIZED REDUCTION IN VISIBILITIES IN VERY HEAVY RAINS LATER TODAY THROUGH TONIGHT. ALSO...MODERATE EAST TO SOUTHEAST WINDS TONIGHT WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL END LATE TUESDAY. LOCALLY STRONG WINDS AND REDUCED VISIBILITIES IN VERY HEAVY RAINS CONTINUE...BUT GRADUALLY TAPER OFF THROUGH THE DAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME WEDNESDAY THROUGH SUNDAY.
The Mobile radar (KMOB), 119 km away, was scanning. The volume nearest the first event began at 18:01 UTC.
1 lightning. Local standard time, as filed.
Lightning struck the runway at Brewton Airport causing damaging.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2015Every state in 2015This day in weather historyWarnings in Alabama, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 573938.